Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 73, NWS Jackson, MS

September 4, 2011Clarke County, Mississippi

NWS Jackson, MS issued this river flood warning at Sep 4, 2011, 10:10 AM CDT for Clarke County, Mississippi. It took effect at Sep 7, 2011, 4:25 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 10:10 AM CDT (15:10 UTC)
In effect from
Sep 7, 2011, 4:25 AM CDT
Expired
Sep 5, 2011, 11:10 AM CDT
In force
Issued by
NWS Jackson, MS
Flood severity
Minor

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Enterprise (ENSM6). The gauge peaked at 17.02 ft at Sep 6, 2011, 1:00 AM CDT.

actionminormoderate10203009/0409/0509/06
Action stage
24 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS44 KJAN 041510
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1010 AM CDT SUN SEP 4 2011


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY

SYNOPSIS...

RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED RAINFALL TO
PRODUCE TODAYS RIVER FORECASTS. WEATHER MODELS ARE IN AGREEMENT THAT
A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS EVENING FROM
NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO COLUMBUS MISSISSIPPI.
RAINFALL TOTALS FROM 5 TO 10 INCHES ARE POSSIBLE ACROSS THIS AREA.
HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH MISSISSIPPI WHERE RAINFALL
TOTALS HAVE RANGED FROM 3 TO 5 INCHES UP UNTIL 7AM THIS MORNING. HEAVY
RAINFALL IS STILL OCCURRING ACROSS THE SOUTH AND SOUTHEAST PORTIONS
OF MISSISSIPPI. ANOTHER 5 TO 7 INCHES OF RAINFALL IS POSSIBLE OVER THIS
REGION. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC023-052110-
/O.NEW.KJAN.FL.W.0073.110907T0419Z-110909T1222Z/
/ENSM6.1.ER.110907T0419Z.110908T0000Z.110908T2122Z.NO/
1010 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM TUESDAY EVENING TO FRIDAY MORNING.
* AT  9:00 AM SUNDAY THE STAGE WAS 4.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TUESDAY BEFORE 
  MIDNIGHT AND WILL CONTINUE TO RISE TO NEAR 28.5 FEET BY WEDNESDAY 
  EVENING. 
  AFTERNOON.
* IMPACT...AT 29.0 FEET...FAIRGROUNDS ARE BEGINNING TO FLOOD.
* IMPACT...AT 25.0 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE 
  CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 
  MILES DOWNSTREAM.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

CHICKASAWHAY RIVER
ENTERPRISE     25   4.2 SUN 09 AM   6.2  16.4  27.0  28.5 07 PM 09/07

$$
2 follow-up statements
266 
WGUS84 KJAN 050106
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
806 PM CDT SUN SEP 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC023-060706-
/O.EXT.KJAN.FL.W.0073.110907T0925Z-110909T1140Z/
/ENSM6.1.ER.110907T0925Z.110908T0600Z.110908T2040Z.NO/
806 PM CDT SUN SEP 4 2011


THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM LATE TUESDAY NIGHT TO FRIDAY MORNING.
* AT 7:00 PM SUNDAY THE STAGE WAS 4.7 FEET AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET. 
* FORECAST...THE RIVER WILL RISE TO ABOVE FLOOD STAGE ON WEDNESDAY 
  AND WILL CONTINUE RISING TO A CREST NEAR 28.5 FEET ON THURSDAY.
* IMPACT...AT 25 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE 
  CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3 
  MILES DOWNSTREAM.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

CHICKASAWHAY RIVER
ENTERPRISE     25   4.7 SUN  7 PM   5.7  18.0  25.9  28.5  1 AM THU

$$

DL
283 
WGUS84 KJAN 051610
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1110 AM CDT MON SEP 5 2011


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY

SYNOPSIS...

RAINFALL FROM 1.5 TO 4.00 INCHES OCCURRED ACROSS THE CHICKASAWHAY
AND CHUNKY BASIN. THE RAINFALL WAS MUCH LESS THAN EXPECTED. SOME
HEAVY RAINFALL COULD OCCUR TODAY ACROSS THE BASIN...BUT THE 
RIVERS SHOULD REMAIN BELOW FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC023-051640-
/O.CAN.KJAN.FL.W.0073.000000T0000Z-110909T1140Z/
/ENSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1110 AM CDT MON SEP 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICKASAWHAY RIVER AT ENTERPRISE.
* AT 10:00 AM MONDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 23.2 FEET 
  EARLY WEDNESDAY AFTERNOON.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

CHICKASAWHAY RIVER
ENTERPRISE     25   6.4 MON 10 AM  11.6  22.6  19.8         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 4, 4:00 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Sep 4, 4:00 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN SEP 4 2011

...TROPICAL STORM LEE BRINGING TORRENTIAL RAINFALL TO THE ARKLAMISS
   THROUGH EARLY LABOR DAY BUT TAPERING OFF A LITTLE QUICKER...

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...

A LARGE RAIN SHIELD COVERED JUST ABOUT THE ENTIRE CWFA THIS MORNING
WITH BANDS OF HEAVIER TROPICAL DOWNPOURS CONFINED TO OUR SRN
SECTIONS. QPF AMOUNTS SO FAR SHOWING 3-5 INCHES IN SRN MARION...LAMAR
AND FOREST COUNTIES WITH AMOUNTS LESS THAN 1 INCH ALONG AND S OF
I-20. CURRENTLY...TS LEE POSITIONED ONLY ABOUT 30 NM DIFFERENT FROM
THE LOCATION JUST 24 HOURS AGO WITH SATELLITE IMAGES CONFIRMING A
NEARLY STATIONARY LOOPING KIND OF CENTER FOR THE PAST 6-12 HOURS.
LATEST RUC SHOWS A SLOW ENE MOTION RESUMING 15-18Z AND THEN NHC
TAKING STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY.

WATER VAPOR IMAGES SHOW A SUBSTANTIAL DRY SLOW WRAPPING INTO THE MS
COASTAL REGION WHICH WILL LIKELY ENHANCE THE INSTABILITY AND TORNADO
RISK FOR THE FIRST PART OF THE DAYLIGHT HOURS THIS MORNING.
MEANWHILE...A FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE
CENTER HAS GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN
THE MO RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE
COLD FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES
WILL COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR
TONIGHT AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE
TROPICAL DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST
RAINS TODAY STILL GENERALLY S OF I-20.

WILL MAINTAIN ONGOING FFA AND WIND ADVISORIES AS THEY ARE FOR TODAY
WITH WEAKENING OF THE LEE CIRCULATION EXPECTED FOR TONIGHT AND
MONDAY. OVERALL TIMING OF THE RAIN SHIELD SHOWS A FASTER END TO THE
RAINS FROM THE W TO E MONDAY AFTERNOON/EVENING...ESPECIALLY W OF THE
MS RIVER LOCATIONS. WE MAY NEED TO END THE FFA SOONER IN THOSE
LOCATIONS IF THESE TRENDS ARE CONFIRMED IN NEXT FORECAST CYCLE.
AGAIN HAVE USED A 15-20 PERCENT INLAND WIND REDUCTION USING THE
REQUIRED TCM WIND TOOL.

THE INCREASING BANDS OF LOW LEVEL SHEAR OVER SERN MS THIS MORNING
ARE PROJECTED TO WEAKEN BY THIS EVENING. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. EXPECT THE CENTER OF LEE WILL START FILLING A BIT
MORE QUICKLY BY MONDAY WITH LESS OPPORTUNITY FOR DIURNAL INSTABILITY
TO RAMP UP SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN MAINLY
FOR TODAY AND EARLY TONIGHT AS RISK SHIFTS E OF OUR CWFA FOR MONDAY
PER SPC FORECASTS.

PLAN TO STAY CLOSE TO GUIDANCE POPS AND TEMPS THROUGH THE SHORT TERM
BUT DID RAISE POPS ABOVE GUIDANCE TONIGHT AND IN EASTERN LOCATIONS
ON MONDAY. /40/

.LONG TERM...(TUESDAY THROUGH SATURDAY)...

FOCUS IN THE EXTENDED PORTION OF THE FORECAST IS ON THE DEPARTURE OF
POST TROPICAL STORM LEE AS IT MOVES OFF TO THE NORTHEAST. BOTH THE
GFS/ECMWF ARE IN DECENT AGREEMENT SHOWING DRIER AIR FILTERING ACROSS
WESTERN PORTIONS OF THE FA BEHIND THE COLD FRONT LEE BECOMES
ENTWINED WITH MONDAY. ACROSS EASTERN ZONES HOWEVER REMNANT LOW LEVEL
MOISTURE IS GOING TO BE HARD TO KICK OUT AS THE UPPER TROUGH STALLS
OVER THE TN VALLEY THANKS TO THE PRIMARY BELT OF WESTERLIES
REMAINING WELL TO OUR NORTH. THIS WILL MAKE FOR A TRICKY PRECIP
FORECAST FOR THE MIDDLE TO END OF THE WEEK AS SOME QUESTION REMAINS
WHETHER THE MOISTURE WILL BE DEEP ENOUGH TO BRING ISOLATED SHOWERS
TO NORTHEASTERN ZONES. FOR NOW HAVE KEPT A SLIGHT CHANCE MENTION IN
THE GOLDEN TRIANGLE REGION THROUGH WED MORNING...LOWERING GFS MOS
POPS A TAD THEREAFTER. PRECIP FORECAST WILL REALLY BE DEPENDENT ON
THE EVOLUTION OF THE CUT-OFF LOW (LEE REMNANTS) THE LATTER HALF OF
THE WEEK. NORTHWESTERLY WINDS WILL STILL BE A BIT GUSTY TUE MORNING
IN WAKE OF LEE...HOWEVER A MARKED DOWNWARD TREND IS EXPECTED TUE
AFTN/NIGHT.

A COMBINATION OF COOLER AIR FILTERING ACROSS THE REGION BEHIND THE
FRONT AND SOME PERSISTENT LOW-MID LEVEL CLOUD COVER THAT LOOKS TO
EXPAND A BIT MIDWEEK WILL HELP KEEP DAYTIME/OVERNIGHT TEMPS BELOW
NORMAL INTO THE WEEKEND...A WELCOME CHANGE CONSIDERING HOW WARM THE
SUMMER HAS BEEN. HIGHS TUE WILL LIKELY STRUGGLE TO REACH THE 80
DEGREE MARK(SOME 10-12 DEGREES BELOW NORMAL)...CLIMBING TO NEAR 80
WED-THU BEFORE REACHING THE LOW MID 80S LATE IN THE WEEK. OVERNIGHT
LOWS WILL GENERALLY FALL INTO THE UPPER 50S TO LOW 60S. THE GFS MOS
TEMP GUIDANCE SEEMED TO HANDLE THE EXPECTED CONDITIONS RELATIVELY
WELL...WITH ONLY A FEW MINOR CHANGES MADE THROUGHOUT THE WEEK. /BK/

&&

.AVIATION...

MVFR CEILINGS WILL BE SLOWLY LOWERING TO AREAS OF IFR
FROM S TO N FOR THE NEXT 24 HOURS. EXPANSIVE RAIN SHIELD COVERS ALL
OF THE CWFA AND RAIN BANDS AROUND LEE CIRCULATION WILL PRODUCE VSBYS
IN THE 3-5SM RANGE FOR THE MOST PART AT OUR TAF LOCATIONS WITH LOWER
IFR CONDITIONS IN ANY TSRA. WINDS WILL REMAIN ENELY 12-25KTS WITH
HIGHER GUSTS OF 35KTS IN STRONGER RAIN BANDS ROTATING NWWD. WINDS
WILL GRADUALLY BECOME MORE NLY ON MONDAY AS FROPA WORKS INTO THE
REGION FROM THE NW. /40/

&&

.HYDROLOGY...

WIDESPREAD 5 TO 10 INCH RAINS LIKELY INTO TUESDAY
BEFORE COMPLETELY TAPERING OFF. EXPECT 8-12 INCH TOTAL RAINFALL WILL
BE COMMON OVER SERN MS BY MONDAY NIGHT...WITH THE GREATEST RISK FOR
ANY LOCATION EXCEEDING 15 INCHES SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR...HPC BELIEVES AN ISOLATED 20 INCH AMOUNT STILL POSSIBLE
NEAR THE COAST. MODERATE RIVER FLOODING COULD DEVELOP WHERE THE
HEAVIEST RAINFALL OCCURS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  70  78  61 / 100  99  83  27
MERIDIAN      79  71  82  63 / 100  97 100  61
VICKSBURG     80  70  78  60 / 100  96  56  12
HATTIESBURG   82  74  83  64 / 100  97  87  25
NATCHEZ       81  69  77  61 / 100  94  49   6
GREENVILLE    82  66  76  59 /  96  86  43   9
GREENWOOD     82  68  77  59 /  96 100  67  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
     MSZ026>033-035>039.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MSZ040>066-072>074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ043-047>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR LAZ007>009-015-016-
     023>026.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ015-016-023>026.

AR...NONE.
&&

40/BK
Hazardous weather outlook, Sep 4, 6:42 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CDT SUN SEP 4 2011

LAZ007>009-015-016-023>026-MSZ040>066-072>074-051145-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL CONTINUE AS RAIN BANDS PIVOT INTO THE
AREA AROUND TROPICAL STORM LEE. RAINFALL ACCUMULATIONS WILL RANGE
FROM AN ADDITIONAL 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY.

BRIEF TORNADOES ARE POSSIBLE THROUGH THIS EVENING IN THE STRONGER
RAIN BANDS THAT WILL PIVOT ACROSS THE AREA IN THE STRONGLY SHEARED
AIR MASS ASSOCIATED WITH TROPICAL STORM LEE. DAYTIME HEATING WILL
PRODUCE INCREASED INSTABILITY TO COMBINE WITH THE WIND SHEAR...
MAINLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR.

EASTERLY WINDS WILL PERSIST SUSTAINED SPEEDS FROM 15 TO 30 MPH...LOOK
FOR HIGHER GUSTS POSSIBLY FROM 40 TO 45 MPH ALONG THE HIGHWAY 84
CORRIDOR UNTIL EARLY EVENING AS WELL. WIND ADVISORIES ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE INTO MONDAY AS TROPICAL STORM
LEE MOVES VERY SLOWLY TO THE NORTHEAST ACROSS THE REGION. TOTAL
RAINFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE
EARLY TUESDAY. RAIN WILL EVENTUALLY TAPER OFF FROM WEST TO EAST
LATER MONDAY NIGHT AS LEE PULLS AWAY TO THE NORTHEAST.

THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT MONDAY IN STRONGER
RAIN BANDS THAT PIVOT ACROSS MAINLY EASTERN MISSISSIPPI.

STRONG WINDS WILL CONTINUE MONDAY WITH SUSTAINED WIND SPEEDS FROM 15
TO 25 MPH AND HIGHER GUSTS POSSIBLY 35 MPH. WIND SPEEDS WILL BECOME
NORTH AND DECREASE MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED INTO PORTIONS OF LABOR DAY.

ARZ074-075-MSZ018-019-025-034-035-051145-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND THE
MISSISSIPPI DELTA REGION.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOCALLY HEAVY RAINS TONIGHT MAY TOTAL UP TO 4 INCHES BY EARLY TUESDAY AS
A COLD FRONT PUSHES THROUGH THE REGION MONDAY AFTERNOON. GUSTY NORTH
WINDS OF 15 TO 25 MPH WILL ACCOMPANY THE FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY.

MSZ026>033-036>039-051145-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-
642 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE LATER TODAY AND TONIGHT AS
OUTER RAIN BANDS OF TROPICAL STORM LEE PIVOT INLAND. RAINFALL AMOUNTS
FROM 2 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD WATCH GOES INTO
EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE MONDAY INTO MONDAY EVENING
AS TROPICAL STORM LEE MOVES VERY SLOWLY TO THE NORTHEAST INTO ALABAMA.
A FLASH FLOOD WATCH WILL BE IN EFFECT MONDAY AS RAINFALL TOTALS COULD
BEGIN ADDING UP TO BETWEEN 3 AND 5 INCHES BEFORE TAPERING OFF EARLY
ON TUESDAY.

STRONG NORTHEAST WINDS WILL DEVELOP OVER THE AREA MONDAY...POSSIBLY
INTO MONDAY NIGHT. SUSTAINED WIND SPEEDS FROM 15 TO 30 MPH ARE
EXPECTED WITH HIGHER GUSTS.

THE POSSIBILITY OF TORNADOES CAN NOT BE RULED OUT FOR LABOR DAY IN
STRONGER RAIN BANDS THAT MAY PIVOT ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND ON LABOR DAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Sep 4, 5:43 AM CDT, 4 hours 27 minutes before
MSZ072-073-041110-
MARION MS-LAMAR MS-
543 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT SUN SEP 4 2011

...BAND OF HEAVY RAIN AND POSSIBLY STRONG WINDS MOVING INTO LAMAR
AND EASTERN MARION COUNTIES...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTH OF BAXTERVILLE TO 24 MILES
SOUTH OF LUMBERTON AT 541 AM CDT...MOVING NORTH AT 35 MPH.

VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THESE STORMS.

PEOPLE IN LAMAR AND EASTERN MARION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3099 8948 3101 8951 3100 8955 3100 8973
      3143 8983 3143 8946 3135 8945 3135 8935
      3100 8935 3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 1041Z 173DEG 21KT 3104 8958 3068 8949

BK
Special weather statement, Sep 4, 8:21 AM CDT, 1 hour 49 minutes before
MSZ056-065-041350-
SMITH MS-COVINGTON MS-
821 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHWEST OF TAYLORSVILLE AT 821 AM CDT...MOVING
NORTH AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COVINGTON AND SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3193 8966 3204 8966 3204 8970 3214 8973
      3216 8973 3221 8948 3180 8939 3179 8940
      3171 8940 3168 8958
TIME...MOT...LOC 1321Z 167DEG 35KT 3179 8950

OLB
Local storm report, Sep 4, 8:23 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST LAUREL                  31.69N 89.14W
09/03/2011  E40 MPH          JONES              MS   PUBLIC

            A TREE HAD BLOWN DOWN ON A HOUSE ON OPAL DRIVE IN THE
            CITY.

&&

17
Local storm report, Sep 4, 8:44 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FUNNEL CLOUD     4 ESE SUMRALL           31.40N 89.48W
09/04/2011                   LAMAR              MS   EMERGENCY MNGR

            SPOTTER REPORTED FUNNEL CLOUD WITH POSSIBLE DEBRIS.

&&

GERARD
Local storm report, Sep 4, 9:04 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TORNADO          4 ESE SUMRALL           31.40N 89.48W
09/04/2011  F0               LAMAR              MS   EMERGENCY MNGR

            INVESTIGATION BY FIRE PERSONNEL INDICATES THAT THE FUNNEL
            CLOUD BRIEFLY TOUCHED DOWN NEAR HIGHWAY 42...WITH SOME
            LIMBS DOWN AND SMALL DEBRIS EVIDENT. NO OTHER DAMAGE
            OBSERVED.

0900 AM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
09/04/2011                   MARION             MS   EMERGENCY MNGR

            STREET FLOODING REPORTED IN COLUMBIA

&&

GERARD
Special weather statement, Sep 4, 9:36 AM CDT, 34 minutes before
MSZ066-073-074-041505-
LAMAR MS-JONES MS-FORREST MS-
936 AM CDT SUN SEP 4 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT SUN SEP 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES EAST OF PURVIS AT 936 AM CDT...MOVING NORTH AT 35
MPH. THIS STORM ILL BE NEAR WEST HATTIESBURG AND HATTIESBURG IN THE
NEXT 5 TO 10 MINUTES.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN FORREST...SOUTHWESTERN JONES AND EAST CENTRAL
LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3113 8947 3155 8936 3148 8911 3109 8927
TIME...MOT...LOC 1436Z 201DEG 29KT 3120 8934

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:43 AM CDTSpecial Weather StatementJANLamar27 min
Sep 4, 7:10 AM CDTFlash Flood WarningJANLamar3 hr
Sep 4, 8:21 AM CDTSpecial Weather StatementJANSmith29 min
Sep 4, 8:25 AM CDTFlash Flood WarningJANMarion110 min
Sep 4, 8:56 AM CDTFlash Flood WarningJANCovington, Smith2 hr
Sep 4, 8:58 AM CDTTornado WarningJANCovington, Simpson, Smith32 min
Sep 4, 9:29 AM CDTTornado WarningJANCovington, Simpson, Smith46 min
Sep 4, 9:34 AM CDTRiver Flood WarningJANAttala, Holmes3 days
Sep 4, 9:36 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 9:47 AM CDTFlash Flood WarningJANForrest118 min
Sep 4, 9:48 AM CDTTornado WarningJANForrest, Jones, Lamar42 min
Sep 4, 10:05 AM CDTRiver Flood WarningJANNeshoba6 days
Sep 4, 10:05 AM CDTRiver Flood WarningJANLeake4 days
Sep 4, 10:16 AM CDTTornado WarningJANCovington, Jones, Smith44 min
Sep 4, 10:31 AM CDTSpecial Weather StatementJANForrest29 min
Sep 4, 11:07 AM CDTSpecial Weather StatementJANJones28 min
Sep 4, 11:10 AM CDTTornado WarningJANJasper, Smith37 min
Sep 4, 11:15 AM CDTTornado WarningJANJasper, Jones45 min
Sep 4, 11:26 AM CDTTornado WarningJANScott, Smith20 min
Sep 4, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar88 min
Sep 4, 11:55 AM CDTTornado WarningJANJasper35 min
Sep 4, 12:25 PM CDTTornado WarningJANClarke, Jasper50 min
Sep 4, 1:13 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton47 min
Sep 4, 1:15 PM CDTFlash Flood WarningJANClarke, Jasper2 hr
Sep 4, 2:45 PM CDTSpecial Weather StatementJANClarke30 min
Sep 4, 4:47 PM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Sep 4, 5:58 PM CDTFlash Flood WarningJANAdams, Franklin4 hr

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.